Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 16, 2016, 2:52 AM MDT for 13 counties in Idaho. It took effect at Jul 16, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2016, 2:52 AM MDT (08:52 UTC)
- In effect from
- Jul 16, 2016, 12:00 PM MDT
- Expired
- Jul 16, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3624 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS85 KPIH 160852 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 252 AM MDT SAT JUL 16 2016 IDZ410-425-162100- /O.UPG.KPIH.FW.A.0001.160716T1800Z-160717T0300Z/ /O.NEW.KPIH.FW.W.0002.160716T1800Z-160717T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 252 AM MDT SAT JUL 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET AND 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 410 BELOW 6000 FEET AND 425. * WIND...SOUTHWEST WIND GUSTS INCREASING AROUND NOON TO UP TO 35 MPH AND CONTINUING INTO THE EVENING HOURS BEFORE DISSIPATING. * HUMIDITY...MINIMUM HUMIDITY ACROSS THE ARCO DESERT AND INL AREAS EXPECTED TO RUN FROM ABOUT 9 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
2 follow-up statements
863 WWUS85 KPIH 161940 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET AND 425... IDZ410-425-170300- /O.CON.KPIH.FW.W.0002.000000T0000Z-160717T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 140 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET AND 425... * AFFECTED AREA...FIRE WEATHER ZONES 410 BELOW 6000 FEET AND 425. * WIND...GUSTS 30 TO 40 MPH...WITH THE STRONGEST ACROSS THE ARCO DESERT AND CRATERS OF THE MOON. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
040 WWUS85 KPIH 170258 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 858 PM MDT SAT JUL 16 2016 IDZ410-425-170400- /O.EXP.KPIH.FW.W.0002.000000T0000Z-160717T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 858 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 410 AND 425... WINDS HAVE BEGUN TO DECOUPLE FROM THE STRONGER FLOW ALOFT AND TEMPERATURES AND LOW HUMIDITY WILL CONTINUE TO MODERATE AS THE SUN SETS THIS EVENING. THUS THE RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING AS ORIGINALLY FORECAST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 15, 5:14 PM MDT, 9 hours 38 minutes earlier.
Area forecast discussion, Jul 15, 5:14 PM MDT, 9 hours 38 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 514 PM MDT FRI JUL 15 2016 .SHORT TERM...Tonight through Mon afternoon. Cumulus started developing mid-day over Custer and Lemhi counties. Will leave shower and thunderstorm threat in those and the downstream areas, and in fact strengthened some of the PoPs. Showers continue into Sat morning, then another round for Sat afternoon and evening. The low the generated this instability and brought in the moisture will lift deeper into Canada and continue its eastward track. This will leave Sun dry and nearly clear, except for some possible subtropical moisture that could move in from the south and affect the highlands bordering Utah, but the GFS does not introduce this moisture at all. The NAM brings in more moisture on Mon, but again the GFS keeps this moisture farther east in western WY and eastern UT. So have introduced some PoPs but not enough to warrent a mention of precipitation...yet. The continuance of the trough on Sat will mean some gusty wind and cooler temperatures compared to Fri. The warm up returns Sun with less wind and nearly clear skies. Messick .LONG TERM...Mon night through next Fri night. Quick update this to correct wind grids for next week. The ECMWF paints a much wetter scenario than the GFS, which nearly avoids all precipitation, keeping it to the south and north with nothing developing in central and eastern Idaho. The ECMWF mainly develops subtropical moisture in a monsoonal flow pattern that affects the southern highlands and ID- WY border region. Believe this is because the GFS has more southesterly flow, which does tend to be dry, rather than the southerly flow that would bring the moist and unstable air into the northern Great Basin. Not sure which to choose, so have split the difference by not going as highs as the ECMWF from last night would suggest. The heat of summer is being reached as 500mb heights and MOS temperatures suggest highs in the 90s for much of the lower elevations. This will continue extremely low afternoon humidity and continue increasing the fire danger. Messick && .AVIATION...We are still looking for some afternoon and evening storms across the mountains from Mackay to Island Park and south toward Driggs. There is a remote chance a storm could fire across the Upper Plain and affect KIDA, but the emphasis is on remote unless we get outflow from storms elsewhere to kick something off. Any storm will produce gusty outflow winds and little rainfall. For Saturday, storms will redevelop across the central mountains and toward Island Park. A storm could get close enough in the afternoon for vcts at KSUN. Otherwise, winds tomorrow pick up in the afternoon with gusts of 20-30kts for KIDA and KPIH. Keyes && .FIRE WEATHER...Updated forecast...wind gusts were already approaching red flag criteria this afternoon and we anticipate that they will be somewhat stronger Saturday afternoon and evening. Thus have issued a Fire Weather Watch for zones 410 and 425. See previousdiscussion below. Huston A chance for showers and thunderstorms this afternoon and evening will exist as a weak boundary advances across Southeast Idaho. Wind speeds are expected to increase upwards of 25 mph with gusts to 30 mph across the Arco Desert, and 20 mph with gusts to 25 mph for most of everyone else this afternoon. Slightly cooler temperatures for tomorrow will be noted resulting from this boundary passage as well. A chance for additional thunderstorms continues Saturday, particularly across the Upper Snake Highlands. Continued enhancement of winds in excess of 20 mph with stronger gusts are expected. Going into Sunday and early next week, much warmer and drier weather conditions are expected with much of our area under relative humidity values in the single digits or low teens. Temperatures expected to climb into the 90s for the Snake Plain and valley locations with little opportunity for rain and/or thunderstorms. Tuesday and potentially Wednesday will be the days to watch next week in regards for potentially hazardous fire weather conditions. NP/Messick && .PIH Watches/Warnings/Advisories... Fire Weather Watch for gusty winds and low humidity for fire zones 410 and 425 Saturday afternoon and evening. &&
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.